Wyoming, 2025High Wind in Wyoming, December 1 to 2, 2025
December 1 to 2, 2025 · NWS CYS · 4 events in 4 counties and zones
The wind prone zones of southeast Wyoming observed a prolonged period of strong gusty winds up to 76 MPH extending from the afternoon of December 1st through the morning hours of December 2nd.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The wind prone zones of southeast Wyoming observed a prolonged period of strong gusty winds up to 76 MPH extending from the afternoon of December 1st through the morning hours of December 2nd.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Dec 1, 4:24 PM MST, 1 hour 48 minutes earlier. Its key messages:
- A High Wind Warning has been issued for the wind prone areas of southeast Wyoming beginning Monday evening and continuing through noon Tuesday.
- A Winter Weather Advisory has been issued for the Sierra-Madre and Snowy ranges for Tuesday morning through Wednesday morning.
- Long term remains active with multiple systems promoting prolonged periods of high winds alongside mountain snow and chances of lower elevation snow as well.
- Temperatures will remain very cold through mid-week, before a weak warming trend arrives Wednesday onwards.
Area forecast discussion, Dec 1, 4:24 PM MST, 1 hour 48 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
424 PM MST Mon Dec 1 2025
.KEY MESSAGES...
- A High Wind Warning has been issued for the wind prone areas
of southeast Wyoming beginning Monday evening and continuing
through noon Tuesday.
- A Winter Weather Advisory has been issued for the Sierra-Madre
and Snowy ranges for Tuesday morning through Wednesday
morning.
- Long term remains active with multiple systems promoting
prolonged periods of high winds alongside mountain snow and
chances of lower elevation snow as well.
- Temperatures will remain very cold through mid-week, before a
weak warming trend arrives Wednesday onwards.
&&
.SHORT TERM /THROUGH TUESDAY/...
Issued at 308 PM MST Mon Dec 1 2025
We're already beginning to see winds increase along the I-80
corridor with speeds gusting in the 50 mph range. This should
continue through Tuesday as the low level begins to set in with
speeds in the 50-65 knot range and favorable downward omega
values, alongside strong cross pressure gradients. In house
guidance also shows a high probability of high winds for our
usual wind prone locations, with high (80%) confidence overall
we'll achieve high winds for our warned locations (Arlington,
Bordeaux, and Laramie Summit regions). Have increased confidence
in higher winds lingering across at least Bordeaux but possibly
the Summit as well, and have therefore extended these warnings
through 5 PM on Tuesday. Meanwhile as we see the current trough
push through the region and a second upper level system dig in
and strengthen across the Western US and then into the Four
Corners region, snow is expected to begin increasing for our
mountain zones beginning Tuesday morning and persist through
Wednesday morning. High res ensemble guidance paints a moderate
to high (60-70%) probability of snowfall amounts 6+ inches for
these zones, leading to good confidence in at least advisory
level accumulations, and a Winter Weather Advisory has been
issued from 5 AM Tuesday through 11 AM Wednesday for this. And
while snow is expected to spill over into the adjacent zones and
some of the high plains, shadowing should keep the bulk of this
from being impactful, with only a dusting to around 1-2 inches
for adjacent zones primarily along the I-80 corridor. Finally,
the fresh incoming snow alongside already fallen amounts with
the breezy winds will bring a threat of blowing snow, and have
continued this in the grids impacting mountain and adjacent
zones including into the I-80 area.
Otherwise look for a slight warmup on Tuesday as temperatures
reach closer to near normal for this time of year, but a cold
airmass with the second system will help to drop us right back
down with highs stuck below freezing again on Wednesday.
&&
.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
Issued at 308 PM MST Mon Dec 1 2025
Mean northwest flow aloft looks to persist through the period with
hints of shortwave ridging intermittently putting a damper on what
seems to be near daily snow chances across the Snowy and Sierra
Madre ranges. Current ensembles and clusters paint this picture well
with a shortwave ridge both on Thursday and Monday passing within
the vicinity of the forecast area though slight variations exist in
the amplitude and track that could impact the nightly radiational
cooling potential (Thursday AM lows in the single digits to teens).
After a chilly Thursday morning highs climb back near freezing in
the afternoon.
High winds look to return Friday after a quiet few days wind-wise
Wednesday/Thursday with the in house guidance showing a greater than
60 percent chance for high wind criteria in the typically wind prone
areas. This is expected to be a long duration event with the 700mb
jet between 45-55kts per clusters and a tightening pressure gradient
working to get these winds to the surface. At the same time things
look to turn wintry once again by Friday afternoon in the mountains
with several inches likely in the Snowy and Sierra Madres through
Sunday as more shortwave activity brings moist flow to the higher
elevations. However once again shadowing effects are likely going to
limit how much accumulation we can produce outside of the high
terrain. Near average temperatures continue into the weekend as we
feel the impact of ridging (and the embedded shortwave activity on
its eastern periphery producing the snow) keeping highs in the 30s
and 40s through the weekend.
&&
.AVIATION /00Z TAFS THROUGH 00Z TUESDAY/...
Issued at 424 PM MST Mon Dec 1 2025
VFR conditions will prevail across most terminals for nearly the
entire duration of this TAF period. The one exception, KRWL, snow
chances increase Tuesday morning which may reduce VIS down to
MVFR. At the tail end of this TAF period, light snow may spread
across terminals in southeast Wyoming. Gusty winds will impact
many terminals, with gusts generally in the 25 to 30 knot range,
while KRWL may gust up to 35 knots. In addition to the gusty
surface winds, wind shear may affect KCYS and KBFF through 18Z
and 15Z, respectfully.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...High Wind Warning from 8 PM this evening to 5 PM MST Tuesday
for WYZ106-116-117.
High Wind Warning until 8 PM MST Tuesday for WYZ110.
Winter Weather Advisory from 5 AM Tuesday to 11 AM MST
Wednesday for WYZ112-114.
NE...None.
&&
SHORT TERM...CG
LONG TERM...TJT
AVIATION...RZHazardous weather outlook, Dec 1, 3:15 PM MST, 2 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
315 PM MST Mon Dec 1 2025
NEZ002-003-019>021-054-055-095-096-WYZ101-102-107-108-118-119-
022215-
Dawes County-Box Butte County-Scotts Bluff County-Banner County-
Morrill County-Kimball County-Cheyenne County-
Northern Sioux County-Southern Sioux County-
Converse County Lower Elevations-Niobrara County-
East Platte County-Goshen County-Central Laramie County-
East Laramie County-
315 PM MST Mon Dec 1 2025
This hazardous weather outlook is for portions of panhandle
Nebraska...east central Wyoming and southeast Wyoming.
.DAY ONE...THIS AFTERNOON AND TONIGHT
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
Another round of snow is expected across the region, but amounts
will remain light enough to preclude highlights.
.Spotter information statement...
Spotter activation will not be needed.
WYZ103>106-109>117-022215-
North Laramie Range-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-Central Laramie Range and Southwest Platte County-
Central Carbon County-North Snowy Range Foothills-
Southwest Carbon County-Sierra Madre Range-
Upper North Platte River Basin-Snowy Range-Laramie Valley-
South Laramie Range-South Laramie Range Foothills-
315 PM MST Mon Dec 1 2025
This hazardous weather outlook is for portions of south central
Wyoming and southeast Wyoming.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A high wind warning is in effect through Tuesday for portions of
Arlington, Bordeaux, and the Laramie Summit areas, with wind gusts
around 60-75 mph will be possible.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
A winter weather advisory for the Sierra-Madre and Snowy ranges
has been issued from 5 AM Tuesday through 11 AM Wednesday for
moderate snowfall.
.Spotter information statement...
Spotter activation will not be needed.
High Wind, North Snowy Range Foothills
- When
- December 1, 6:12 PM MST to December 2, 12:16 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 65 kt (75 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
Multiple WYDOT wind sensors reported gusts between 65 to 75 MPH in and near Arlington and Elk Mountain along Interstate 80. Peak gust was 75 MPH west of Elk Mountain Wyoming.
High Wind, South Laramie Range
- When
- December 2, 1:00 AM MST to 1:00 PM MST
- Where
- South Laramie Range forecast zone
- Measured
- 66 kt (76 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
Widespread gusts of 60 to 76 MPH over the southern Laramie Range including the Interstate 80 Summit. Peak gust of 76 MPH was at Lone Tree WYDOT observation sensor between Cheyenne and Laramie at 500 AM.
High Wind, Central Laramie Range and Southwest Platte County
- When
- December 2, 2:26 AM MST to 11:26 AM MST
- Where
- Central Laramie Range and Southwest Platte County forecast zone
- Measured
- 62 kt (71 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.698, -105.127 (the zone’s center; the record gives no point)
Four hour period of wind gusts between 60 to 71 MPH at Bordeaux during the early morning hours of December 2nd. Peak gust was 71 MPH at 556 AM.
High Wind, South Laramie Range Foothills
- When
- December 2, 10:00 AM MST to 11:00 AM MST
- Where
- South Laramie Range Foothills forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
Peak gust around 58 MPH observed at EMKAY mesonet sensor.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Oklahoma, December 1, 20252 deaths · 27 injured · 3 events
- Winter Weather in Missouri, December 1, 20252 deaths · 7 injured · 7 events
- Winter Weather in Missouri, December 1, 202529 injured · 9 events
- Winter Weather in Illinois, December 1, 20251 death · 1 event
- Strong Wind in Arizona, December 1, 20251 death · 1 event
- Drought in Missouri, December 1 to 31, 2025$6.7 million · 10 events
- Winter Storm and Winter Weather in Ohio, December 1 to 2, 202532 events
- Drought in Illinois, December 1 to 31, 202526 events
- Drought in Texas, December 1 to 31, 202520 events
- Drought in Alabama, December 1 to 31, 202519 events
- Drought in Maine, December 1 to 31, 202518 events
- Drought in Florida, December 1 to 31, 202518 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1298930, 1298931, 1298929, 1298932.